IBM Journal of Research and Development
IBM Skip to main content
  Home     Products & services     Support & downloads     My account  

  Select a country  
Journals Home  
  Systems Journal  
Journal of Research
and Development
    Current Issue  
    Recent Issues  
    Papers in Progress  
    Recent publications  
    Author's Guide  
  Contact Us  
  Related links:  
     IBM Research  

IBM Journal of Research and Development  
Volume 19, Number 1, Page 43 (1975)
Nontopical Issue
  Full article: arrowPDF   arrowCopyright info


Approximate Analysis of General Queuing Networks

by K. M. Chandy, U. Herzog, L. Woo
An approximate iterative technique for the analysis of complex queuing networks with general service times is presented. The technique is based on an application of Norton's theorem from electrical circuit theory to queuing networks which obey local balance. The technique determines approximations of the queue length and waiting time distributions for each queue in the network. Comparison of results obtained by the approximate method with simulated and exact results shows that the approximate method has reasonable accuracy.
Related Subjects: Analytical models; Markov process analysis; Queuing theory and applications